Tennessee, 2007Damaging Wind in Tennessee, November 5, 2007
November 5, 2007 · NWS MEG · 1 event in 1 county or zone
A cold front moved through West Tennessee during the evening hours of November 5th, 2007. Showers and thunderstorms developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through West Tennessee during the evening hours of November 5th, 2007. Showers and thunderstorms developed ahead of the front. Some of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 5, 3:07 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 5, 3:07 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST MON NOV 5 2007
.DISCUSSION...
A STRONG COLD FRONT CONTINUES TO MOVE INTO THE FORECAST AREA. IT
WAS LOCATED JUST TO THE NORTHWEST OF THE FORECAST AREA. CLOUDS
HAVE DEVELOPED AHEAD AND ALONG THE FRONT WITH SOME SHOWERS
DEVELOPING OVER NORTHWEST TENNESSEE EXTENDING INTO WESTERN KENTUCKY.
THE FRONT WILL WILL CONTINUE ITS SOUTHWARD PROGRESSION INTO THE
FORECAST AREA THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AND EXTEND SOUTHWEST BY 00Z. A FEW STORMS MAY PRODUCE
DAMAGING WINDS AND PERHAPS NICKEL SIZE HAIL...HOWEVER...AT THE
MOMENT THE SHEAR IS SO GREAT THAT STORMS ARE HAVING A TOUGH TIME
SUSTAINING THEIR UPDRAFTS. MAINLY LIGHT RAINFALL AMOUNTS ARE
EXPECTED AND SHOULD REMAIN AT OR BELOW ONE QUARTER INCH.
MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT. OVERNIGHT LOWS
WILL FALL INTO THE LOWER 40S MOST LOCATIONS. HIGH TEMPERATURES
TUESDAY WILL ONLY REACH THE MID 50S.
THE COLDEST MORNING WILL BE WEDNESDAY AS SURFACE WINDS BECOME CALM
AND SURFACE HIGH PRESSURE SETTLES OVER THE REGION. COORDINATING
WITH NEIGHBORS...HAVE DECIDED TO HOLD OFF ON ISSUING FREEZE WATCH
FOR TUESDAY NIGHT. ANTICIPATE THE MID SHIFT WILL ISSUE A FREEZE
AND/OR FROST WARNING FOR MUCH OF THE MID SOUTH.
THE REMAINDER OF THE WEEK WILL TREND TOWARD WARMER TEMPERATURES
AND CONTINUED DRY.
FOCUS SHIFTS TO NEXT WEEKEND. LONG RANGE MODELS CONTINUE TO
DISAGREE ON TIMING AND EXACT SETUP OF THE NEXT SYSTEM TO BRING
SIGNIFICANT WEATHER TO THE REGION. ONCE THE AREA OF HIGH PRESSURE
MOVES EAST OF THE AREA BY SATURDAY NIGHT...SOUTHERLY WINDS WILL BRING
INCREASING MOISTURE TO THE AREA. FOR NOW...WILL KEEP PREVIOUS
FORECAST WITH CHANCES FOR RAIN MENTIONED ON SUNDAY AND MONDAY.
ANOTHER MODEL RUN OR TWO SHOULD BRING SOME CLARITY TO THE NEXT
SYSTEM. UNTIL THEN...CONFIDENCE OF FORECAST REMAINS LOW TOWARD
DAYS 6 AND 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 55 35 58 / 50 0 0 0
MKL 39 53 26 55 / 50 0 0 0
JBR 40 54 29 56 / 20 0 0 0
TUP 42 56 31 59 / 50 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, Nov 5, 11:22 AM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 AM CST MON NOV 5 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061930-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1122 AM CST MON NOV 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE MISSOURI BOOTHEEL...PARTS OF NORTHEAST ARKANSAS AND
WEST TENNESSEE. THE SLIGHT RISK AREA IS ROUGHLY NORTH AND EAST OF
A KENNETT MISSOURI TO WEST MEMPHIS TO DECATURVILLE LINE. THE
MEMPHIS METRO AREA IS INCLUDED IN THE SLIGHT RISK AREA.
THE BEST TIME FOR SEVERE THUNDERSTOMS TO DEVELOP WILL BE BETWEEN 4
PM AND 10 PM ALONG A COLD FRONT. THE MAIN SEVERE THREAT WILL BE
DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL UP TO THE SIZE OF
NICKELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WIDESPREAD FREEZE WILL BE LIKELY ACROSS MUCH OF THE MIDSOUTH
TUESDAY NIGHT INTO WEDNESDAY MORNING. MOST AREAS WILL EXPERIENCE
TEMPERATURES AT OR BELOW FREEZING...WITH A HARD FREEZE AND AN END
TO THE GROWING SEASON POSSIBLE NORTH OF A JONESBORO ARKANSAS TO
SOMERVILLE TENNESSEE TO IUKA MISSISSIPPI LINE. FREEZE WATCHES AND
WARNINGS WILL LIKELY BE NEEDED DURING THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 10 PM TODAY AND TONIGHT.
In the hours before
Special weather statement, Nov 5, 4:18 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CST MON NOV 5 2007
TNZ021-054-055-052245-
DECATUR TN-CARROLL TN-HENDERSON TN-
418 PM CST MON NOV 5 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTH CENTRAL DECATUR COUNTY IN TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTH OF ATWOOD AT 418 PM CST...MOVING EAST AT 45 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY..
Special weather statement, Nov 5, 4:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CST MON NOV 5 2007
ARZ026-028-052315-
CRAIGHEAD AR-MISSISSIPPI AR-
450 PM CST MON NOV 5 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES NORTHWEST OF LAKE CITY AT 450 PM CST...MOVING SOUTHEAST AT 30
MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF CARAWAY...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 5, 5:11 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CST MON NOV 5 2007
ARZ028-052345-
MISSISSIPPI AR-
511 PM CST MON NOV 5 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF DELL TO THREE WAY
AT 511 PM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE...
KEISER...LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM
CST.
Special weather statement, Nov 5, 5:20 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CST MON NOV 5 2007
TNZ004-052345-
HENRY TN-
520 PM CST MON NOV 5 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER COTTAGE GROVE AT 520 PM CST...MOVING
SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
545 PM CST.
Special weather statement, Nov 5, 5:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST MON NOV 5 2007
ARZ028-TNZ048-049-060015-
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
545 PM CST MON NOV 5 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER KEISER AT 545 PM CST...MOVING SOUTHEAST AT
30 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING
THE CITIES OF COVINGTON...KEISER...OSCEOLA AND WILSON...SHOULD
MONITOR THIS STORM CLOSELY..
Thunderstorm Wind, Tipton
- When
- November 5, 6:15 PM CST to 6:20 PM CST
- Where
- Tipton County, 3 mi NE of Beaver to 1 mi SSW of Holly Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.531, -89.782
Straight line winds knocked down a few trees near the intersection of Holly Grove and Hazel Grove Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Smoke in Oregon, November 5, 200710 injured · $100,000 · 1 event
- Strong Wind in Wisconsin, November 5, 2007$96,000 · 20 events
- Hail and Damaging Winds in Kentucky, November 5, 20072 injured · $20,000 · 55 kt wind · 8 events
- Hail in Ohio, November 5, 2007$25,000 · 1.25 in hail · 16 events
- Tornado in Kentucky, November 5, 2007$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, November 5, 2007$20,000 · 65 kt wind · 3 events
- Winter Storm and High Wind in Michigan, November 5 to 7, 200750 kt wind · 8 events
- Hail in Kentucky, November 5, 2007$3,000 · 0.88 in hail · 3 events
- Hail and Damaging Winds in Tennessee, November 5, 2007$6,000 · 1 in hail · 3 events
- Lake-Effect Snow in Wisconsin, November 5 to 6, 20072 events
- High Wind in Alaska, November 5, 200766 kt wind · 1 event
- Hail in Kentucky, November 5, 20070.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66110.